Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 1, 2020, 11:32 AM CST for 8 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2020, 11:32 AM CST (17:32 UTC)
- Expired
- Jan 1, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WWUS74 KLUB 011732 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1132 AM CST Wed Jan 1 2020 TXZ021>024-027>030-020000- /O.NEW.KLUB.WI.Y.0001.200101T1732Z-200102T0000Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, and Lockney 1132 AM CST Wed Jan 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...The southwest Texas Panhandle and northern South Plains. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Patchy blowing dust will also be possible, especially downstream of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 1, 5:19 AM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Jan 1, 5:19 AM CST, 6 hours 13 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 519 AM CST Wed Jan 1 2020 .AVIATION... Dry and VFR through the period. A surface low pressure trough developing today with an approaching upper level trough will lead to increasing southwest wind late morning into the afternoon. There is a chance for Low Level Wind Shear (LLWS) developing over some of the area later tonight, not currently included in this TAF set. RMcQueen && .PREV DISCUSSION... /issued 343 AM CST Wed Jan 1 2020/ DISCUSSION... A lee trough is expected to expand southward this afternoon and develop a surface low across the TX Panhandle. This will allow winds to be out of the south to southeast helping temps to warm into the 60s. Winds will also be on the breezy side especially across our northern zones closer to the surface low. A cold front will follow as the surface low pushes eastward tomorrow morning with the front expected to be through the FA by early to mid afternoon. Light precip in the form of light rain potentially mixed with light snow will be possible tomorrow afternoon/evening across our extreme northwester zones. Chances are low as isentropic lifting will overall be weak with only marginal moisture available. Any precip that does occur will be light and will be short lived as drier air will be quick to infiltrate. Friday will remain cool with surface and upper level winds out of the northwest. An approaching upper ridge from the West Coast will give way to zonal flow over the weekend which will help to keep things quiet. A passive front on Sunday will help to cool temps just a few degrees Monday. Models then begin to diverge with the upper pattern beyond Sunday. The ECMWF brings a positively tilted trough across the region Monday and with it another shot of cold air. The GFS is more subtle with the upper trough and brings in a much weaker front. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, Jan 1, 10:46 AM CST, 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1046 AM CST Wed Jan 1 2020 TXZ021>044-021700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1046 AM CST Wed Jan 1 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Windy and dry conditions could lead to elevated fire weather across much of the Caprock this afternoon. In addition, sustained winds may exceed 30 mph for a period across the southern Texas Panhandle and northern South Plains this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A light wintry mix of rain and snow may occur across the southwest Texas Panhandle into the northwestern South Plains on Thursday. No wintry accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.